Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2000, 2:18 PM CDT for Marinette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 18, 2000, 2:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS53 KGRB 181919 SVRGRB WIC075-181950- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 218 PM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN WISCONSIN * UNTIL 250 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND LARGE HAIL. THE STORM WAS NEAR BEAVER. THAT PLACES THE STORM 20 MILES WEST OF MARINETTE. THE STORM WAS MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... LOOMIS BY 225 PM CDT. HARMONY BY 235 PM CDT. PORTERFIELD BY 235 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 50 MPH...1 INCH HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. JKL/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:15 AM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, Jun 18, 4:15 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT SUN JUN 18 2000 WET PATTERN CONT ACRS THE AREA...WITH EVEN WK LITTLE DISTURBANCES KICKING OFF PCPN. SHRTWV THAT MOVD THRU E-C WI EARLY THIS MORNING GENERATED PCPN THAT WAS TOTALLY MISSED BY ALL THE MODELS. SML VORT AND 850 MB WAA CREATED A CLUSTER OF TSTMS ACRS MN EARLY THIS MORNING...AGAIN THIS APPEARS TO BE MORE SIG THAN THE MODELS PROGGED. STAYED CLOSE TO PREV FCST WITH POPS AND PCPN FOR TDA. TRIMMED MAXES A TAD DUE TO EXPECTED CLD COVER. TRAJ FCST SHOWS THAT THE AIR ARRIVING IN THE AREA TDA PRODUCED HIGHS AOB 70 YDA. WK BOUNDARY WL LINGER ACRS THE N TNGT. AS 850 MB WINDS INCR...SOME LIFT OVER THIS BOUNDARY AND YET ANOTHER SHRTWV MOVG THROUGH COULD KICK OFF MORE SHOWERS. CONFINED PCPN THREAT TNGT TO THE N AND LINGERED IT INTO MON. MUCH MORE SIG SYSTEM WL APPROACH THE AREA LATE MONDAY AND THEN SWEEP ACRS THE RGN BY WED MORNING. SYSTEM SHOULD TAP INTO DEEP MOISTURE AND GENERATE SIG INSTABILITY...SO ANOTHER MAJOR RAINFALL EVENT IS LIKELY. THE NW 3/4 OF MY FCST AREA IS IN THE SPC DY 2 SLGT RISK. RISK WOULD COME WITH NOCTURNAL STORMS ASSOC WITH STG LLJ. HV BEEFED UP THE MON NGT PORTION OF THE FCST TO ACCOUNT FOR THIS. ALSO HIT WORDING HARDER ON TUE AS COLD FRONT PROGGED TO CROSS THE AREA LATE IN THE DAY. NEW MRF AND CANADIAN MODEL RUNS HV BACKED AWAY FROM THE IDEA OF HAVING A MAJOR SFC WV RIDING NE ALONG THE FRONT WED. THIS IS MORE IN LINE WITH THE OTHER MED RANGE MODELS...AND SUGGESTS THAT THE SIG PCPN WL END WITH FROPA. THE MODELS ALSO ARE SLOWER TO DEVELOP THE NEXT SYSTEM...RAISING HOPES FOR A LITTLE LONGER STRETCH OF DRY WX BTWN SYSTEMS. COORD WITH MKE AND MQT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 2 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUN 18 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED ACROSS THE AREA TODAY OR TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS JUST NORTH OF THE AREA TODAY. THE DISTURBANCE WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE MOST LIKELY AREA TO EXPERIENCE THUNDERSTORMS IS THE NORTHERN PART OF THE STATE. THE AIR ACROSS THE REGION IS MARGINALLY UNSTABLE...SO THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. WIND GUSTS OVER 30 MPH AND PEA-SIZE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. UPDATES WILL BE AVAILABLE IN THE SHORT-TERM FORECAST WHEN SIGNIFICANT PRECIPITATION IS OCCURRING. JKL WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 18, 12:00 PM CDT, 2 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUN 18 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED ACROSS THE AREA TODAY OR TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS JUST NORTH OF THE AREA TODAY. THE DISTURBANCE WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE MOST LIKELY AREA TO EXPERIENCE THUNDERSTORMS IS THE NORTHERN PART OF THE STATE. THE AIR ACROSS THE REGION IS MARGINALLY UNSTABLE...SO THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. WIND GUSTS OVER 30 MPH AND PEA-SIZE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. UPDATES WILL BE AVAILABLE IN THE SHORT-TERM FORECAST WHEN SIGNIFICANT PRECIPITATION IS OCCURRING. JKL WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 18, 1:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT SUN JUN 18 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM MOUNTAIN WI .75 INCH HAIL
06/18/00 OCONTO HAIL AND WINDS SHREDDED
LEAVES OFF TREES AT
CAMPGROUND.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.